Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 313, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 29, 2010, 6:32 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2010, 6:32 PM CDT (23:32 UTC)
- Expired
- Jul 29, 2010, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McKenzie County, ND, Williams County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:01 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 29, 1:01 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 101 PM CDT THU JUL 29 2010 .SYNOPSIS... BROAD SCALE UPPER LEVEL RIDGING OVER THE SOUTHEASTERN THREE QUARTERS OF CONUS WILL KEEP THE NORTHERN PLAINS BENEATH A BARRAGE OF SHORTWAVES AS THEY EJECT OUT OF THE NORTHWESTERN U.S. TROUGH INTO COMPLEX MULTI-STREAM FLOW ALONG THE NORTHERN TIER. TEMPERATURES NEAR TO ABOVE AVERAGE ARE EXPECTED...AS ARE ABOVE AVERAGE CHANCES FOR PRECIPITATION. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS THROUGH THE SHORT TERM PERIOD DEAL PRIMARILY WITH CONVECTIVE CHANCES AND THE ATTENDANT THREAT FOR SEVERE WEATHER ACROSS WESTERN AND CENTRAL ND THROUGH TONIGHT. MODEL MASS FIELDS ARE IN GOOD AGREEMENT THROUGH THE PERIOD. WILL UTILIZE A GENERAL MODEL BLEND FOR FORECAST DETAILS. THE MAIN FOCUS IN THE NEAR TERM CONCERNS THE POTENTIAL FOR STRONG TO SEVERE CONVECTION ACROSS WESTERN AND CENTRAL ND THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THE TIMING OF CONVECTIVE INITIATION REMAINS QUITE UNCERTAIN THIS AFTERNOON AS A FAIRLY STRONG EML CONTINUES TO ADVECT INTO THE NORTHERN PLAINS WITH H7 TEMPERATURES IN EXCESS OF 10C ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ND RESULTING IN NOTABLE CAPPING. CONTINUED LOW-LEVEL WARM/MOIST ADVECTION IN RESPONSE TO PERSISTENT SOUTHEASTERLY NEAR-SURFACE FLOW SHOULD CONTRIBUTE TO CONTINUED DESTABILIZATION WITH SBCAPES RANGING FROM 1500 TO 2500 J/KG ALONG AND AHEAD OF THE SURFACE TROUGH MARCHING EASTWARD INTO WESTERN ND. AS THIS OCCURS...INHIBITION SHOULD GRADUALLY WEAKEN WITH CAPPING ERODING SUFFICIENTLY TO ALLOW FOR CONVECTIVE INITIATION BY ABOUT 21 UTC TODAY. CONVECTION SHOULD INITIALLY DEVELOP ACROSS WESTERN ND...AIDED BY LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE AFOREMENTIONED SURFACE TROUGH. THE THREAT FOR CONVECTION IS EXPECTED TO SPREAD EASTWARD INTO CENTRAL ND THROUGH THE REMAINDER OF THE AFTERNOON/EVENING AS FORCED ASCENT INCREASES WITH THE ARRIVAL OF A NOTABLE MID-LEVEL DISTURBANCE MOVING THROUGH CENTRAL MT. ONCE INITIATION OCCURS...AVAILABLE MOISTURE/INSTABILITY COMBINED WITH STRONG DEEP LAYER VERTICAL SHEAR ON THE ORDER OF 40 TO 50 KNOTS WILL SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH ANY SURFACE-BASED STORMS GIVEN BACKED LOW-LEVEL FLOW CONTRIBUTING TO ENHANCED LOW-LEVEL SHEAR ACROSS PORTIONS OF WESTERN AND CENTRAL ND. CONVECTION WILL LIKELY MERGE INTO ONE OR MORE MCS/S ACROSS THE CENTRAL AND EASTERN DAKOTAS OVERNIGHT THURSDAY INTO FRIDAY. .LONG TERM...FRIDAY THROUGH THURSDAY NIGHT... WITH THE MAIN THREAT OF SEVERE WEATHER TODAY...NCEP/HYDROMETEOROLOGICAL PREDICTION CENTER EXTENDED FORECAST WAS HEAVILY RELIED ON. IN GENERAL...CHANGES WERE MINOR WITH PRECIPITATION CHANCES INCREASED WHEN THE 12 UTC GFS/GEM GLOBAL AND 00 UTC ECMWF HAD BETTER AGREEMENT ON LARGE-SCALE SUPPORT FOR UPWARD VERTICAL MOTION AND CORRESPONDING ENHANCEMENT OF MODEL PRECIPITATION AMOUNTS. LOOK FOR TEMPERATURES TO GENERALLY BE AT OR ABOVE AVERAGE AS COOLER AIR MASSES REMAIN WELL TO THE NORTH IN CENTRAL/NORTHERN CANADA. && .AVIATION... SURFACE LOW PRESSURE CENTERED OVER EASTERN MONTANA. UPPER LEVEL DISTURBANCES ARE FORECAST TO MOVE ACROSS NORTH DAKOTA FROM WEST TO EAST BEGINNING AROUND 21Z TODAY. EXPECT THUNDERSTORM INITIATION OVER WESTERN NORTH DAKOTA AROUND 21Z AND SPREADING EAST ACROSS THE STATE. THUNDERSTORM ACTIVITY SHOULD END AROUND 06Z IN WESTERN TAF SITES AND BY 12Z FRIDAY IN THE KJMS AREA. SEVERE STORMS ARE EXPECTED MAINLY LATE THIS AFTERNOON IN THE WEST AND SPREADING INTO CENTRAL NORTH DAKOTA THIS EVENING. AFTER UPPER LEVEL DISTURBANCES PASS...ONLY SCT TO BKN MIDDLE CLOUDS EXPECTED. SOUTH WINDS AHEAD OF THE SURFACE LOW...AND AS THE LOW MOVES INTO WESTERN NORTH DAKOTA AFTER 06Z WINDS WILL BE LIGHT AND FROM THE NORTH/NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SCHECK SHORT TERM...HAMMER/SCHECK LONG TERM...SCHECK AVIATION...JV
Hazardous weather outlook, Jul 29, 12:17 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1217 PM CDT THU JUL 29 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301730- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1217 PM CDT THU JUL 29 2010 /1117 AM MDT THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER STORM SYSTEM WILL SLIDE INTO WESTERN NORTH DAKOTA LATE THIS EVENING. AMPLE MOISTURE AND INSTABILITY WILL SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WITH VERY HEAVY RAIN POSSIBLE...ESPECIALLY AFTER DARK. SOME STORMS WILL BE SEVERE WITH DESTRUCTIVE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH ISOLATED TORNADOES CANNOT BE RULED OUT BEFORE SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING...THEN A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AS THE WEATHER PATTERN REMAINS ACTIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND POSSIBLY LATER IN THE WEEK. SCHECK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.